Hail, Mobile
- When
- July 3, 2:50 PM CST to 2:52 PM CST
- Where
- Mobile County, Semmes
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.783, -88.250
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 3, 2:05 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 305 PM CDT SAT JUL 03 2004 .SHORT TERM...WEAK UPPER TROUGH OVER THE WESTERN FORECAST ZONES WILL CONTINUE TO DISSIPATE THROUGH THE HOLIDAY WEEKEND WITH PRECIPITABLE WATER VALUES GRADUALLY DROPPING TO BETWEEN 1.5 AND 1.8 INCHES ACROSS THE FORECAST AREA. ALREADY SEEING A SUBSTANTIALLY DECREASED COVERAGE OF THUNDERSTORMS THIS AFTERNOON DUE TO DRIER AIR ALOFT WORKING IN...AND EXPECT THIS TREND TO CONTINUE THROUGH AT LEAST MONDAY. WARMED TEMPS UP INTO MID 90S INTERIOR FOR MONDAY. ALSO ADDED A MENTION OF ELEVATED HEAT INDEX VALUES FOR INDEPENDANCE DAY AS WELL AS MONDAY. && .EXTENDED...NO SIGNIFICANT CHANGES ON THIS PACKAGE. THE GFS INITIALIZED THE UPPER LOW JUST SOUTH OF CENTRAL CUBA THIS MORNING... AND GRADUALLY SWINGS IT AROUND THE BERMUDA RIDGE INTO THE NORTH CENTRAL GULF BY WEDNESDAY. IT NEVER ADVERTISES A SURFACE REFLECTION...HOWEVER WE MAY SEE A GRADUAL INCREASE IN CONVECTION BY WEDNESDAY IF THIS SCENARIO PANS OUT. MOSTLY STUCK WITH SCATTERED POPS FOR THAT TIMEFRAME FOR NOW AND SEE HOW IT GOES ON THE NEXT COUPLE OF RUNS. && .PRELIMINARY TEMPS / POPS... MOBILE 75 92 75 93 / 20 20 10 20 PENSACOLA 77 90 77 92 / 20 30 10 20 DESTIN 78 89 79 90 / 20 30 10 20 EVERGREEN 72 93 72 94 / 20 30 10 20 WAYNESBORO 72 94 73 95 / 10 20 10 20 CAMDEN 72 93 73 95 / 10 20 10 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && 05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 550 AM CDT SAT JUL 3 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-031700- BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL- COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL- CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL- LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL- UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL- 550 AM CDT SAT JUL 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE AREA AGAIN TODAY. AS HAS BEEN THE CASE FOR THE PAST SEVERAL DAYS... SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE GUSTS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND BRIEF VERY HEAVY RAINFALL. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... RAIN CHANCES MAY DECREASE SLIGHTLY DURING THE MIDDLE PART OF NEXT WEEK...BUT SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS SHOULD STILL BE EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1253 PM CDT SAT JUL 3 2004 ALZ061-062-031830- UPPER BALDWIN-UPPER MOBILE- INCLUDING THE CITIES OF...BAY MINETTE AND DOWNTOWN MOBILE... 1253 PM CDT SAT JUL 3 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN AND MOBILE COUNTIES... AT 1248 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHEAST OF SALCO...AND MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... HURRICANE...CARPENTER...CROSSROADS...STOCKTON...I65 AND AL 225...I65 AND AL 59 AND I65 AND AL 287 THROUGH 130 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1257 PM CDT SAT JUL 3 2004 FLZ006-031830- COASTAL OKALOOSA- 1257 PM CDT SAT JUL 3 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER OKALOOSA COUNTY... AT 1248 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 9 MILES NORTHWEST OF EGLIN AFB...AND MOVING EAST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... VALPARAISO AND EGLIN AFB THROUGH 130 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 142 PM CDT SAT JUL 3 2004 FLZ003>006-031945- COASTAL OKALOOSA-INLAND OKALOOSA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...CRESTVIEW... 142 PM CDT SAT JUL 3 2004 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER OKALOOSA AND SANTA ROSA COUNTIES... AT 135 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 3 MILES NORTHEAST OF MUNSON TO 15 MILES SOUTH OF HOLT...AND MOVING EAST AT 10 TO 15 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... HOLT...GALLIVER...BAKER AND CANNON TOWN THROUGH 245 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...VERY DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 321 PM CDT SAT JUL 3 2004 ALZ061-063-032045- LOWER MOBILE-UPPER MOBILE- 321 PM CDT SAT JUL 3 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTH MOBILE COUNTY... AT 321 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BIG CREEK LAKE AND THE MOBILE AIRPORT... DRIFTING SLOWLY EAST AROUND 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SEMMES...SNOW AND TANNER WILLIAMS ROADS...MAGNOLIA GROVE GOLF COURSE AND MOBILE AIRPORT THROUGH 430 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE VERY DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 30 MPH. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL...UPDATED... 340 PM CDT SAT JUL 3 2004 ALZ061-063-032045- LOWER MOBILE-UPPER MOBILE- 340 PM CDT SAT JUL 3 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTH MOBILE COUNTY... AT 340 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BIG CREEK LAKE AND THE MOBILE AIRPORT... MOVING EAST AT 5 TO 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SEMMES...SNOW AND TANNER WILLIAMS ROADS...MAGNOLIA GROVE GOLF COURSE AND MOBILE AIRPORT THROUGH 430 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE VERY DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 50 MPH. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The Mobile radar (KMOB), 12 km away, was scanning. The volume nearest the first event began at 20:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414138.